Volume 17, issue 3 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Pattern-equivariant homology

James J Walton

Algebraic & Geometric Topology 17 (2017) 1323–1373
Abstract

Pattern-equivariant (PE) cohomology is a well-established tool with which to interpret the Čech cohomology groups of a tiling space in a highly geometric way. We consider homology groups of PE infinite chains and establish Poincaré duality between the PE cohomology and PE homology. The Penrose kite and dart tilings are taken as our central running example; we show how through this formalism one may give highly approachable geometric descriptions of the generators of the Čech cohomology of their tiling space. These invariants are also considered in the context of rotational symmetry. Poincaré duality fails over integer coefficients for the “ePE homology groups” based upon chains which are PE with respect to orientation-preserving Euclidean motions between patches. As a result we construct a new invariant, which is of relevance to the cohomology of rotational tiling spaces. We present an efficient method of computation of the PE and ePE (co)homology groups for hierarchical tilings.

Keywords
aperiodic order, tilings, quasicrystals, tiling cohomology
Mathematical Subject Classification 2010
Primary: 52C23
Secondary: 37B50, 52C22, 55N05
References
Publication
Received: 10 February 2014
Revised: 22 September 2016
Accepted: 25 October 2016
Published: 17 July 2017
Authors
James J Walton
Department of Mathematics
University of York
Heslington
YO10 5DD
United Kingdom
http://maths.york.ac.uk/www/jjw548